Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jan 25, 2021, 7:47 PM CST for Metcalfe County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 7:47 PM CST (01:47 UTC)
- Expired
- Jan 25, 2021, 8:15 PM CST
- In force
- 28 min
- Issued by
- NWS Louisville, KY
County Metcalfe County, KY
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 654 m²/s²
- 0-3 km storm-relative helicity
- 735 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
692
WWUS83 KLMK 260147
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
747 PM CST Mon Jan 25 2021
KYZ074-076-077-260215-
Metcalfe-Barren-Adair-
747 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BARREN...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...
At 747 PM CST, a strong thunderstorm was located 9 miles southwest of
Edmonton, moving northeast at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Edmonton, Eighty Eight, Cofer, Weed, Gradyville, Curtis, Breeding,
Cyclone, Goodluck and Willow Shade.
LAT...LON 3690 8584 3711 8542 3693 8530 3694 8545
3689 8547 3687 8551 3686 8554 3685 8556
3687 8560 3686 8559 3684 8558 3683 8563
3684 8573 3683 8578
TIME...MOT...LOC 0147Z 244DEG 49KT 3688 8573
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:29 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 25, 5:29 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Louisville KY 629 PM EST Mon Jan 25 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Tuesday) Issued at 345 PM EST Mon Jan 25 2021 Upper low over the Plains with an occluded 998mb sfc over SW Missouri this afternoon. Triple point is near the Bootheel, with the most solid precip shield north of the warm front in mainly central Kentucky. We have had a few strong to marginally severe storms across south-central Kentucky in a slightly better mixed environment, but that has been worked over and the unstable air mass is now confined to Tennessee. Main concern through this evening will be just how much additional rain falls, especially where the heaviest rain already fell across south central Kentucky. We could be looking at 1-2 inches of additional rainfall, and if it remains focused near the Western Kentucky and Bluegrass Parkways as currently progged, impacts should be limited to nuisance flooding. However, if heavy rain falls farther south where we are now fairly saturated, there could be more impactful flooding. Spotty convection is developing over western Kentucky and western Tennessee, and that pushes through late this evening. Latest HRRR actually takes that batch of rain across south-central Kentucky, which could raise flood concerns. Precip ends after midnight as the dry slot cuts in, but temps will remain nearly steady overnight. Sharp temp gradient expected to persist Tuesday as southern Kentucky clears out under the stronger westerlies aloft, while north central KY and southern IN remain fairly socked in. Better temp recovery in the south, where we could touch 60 again, while southern Indiana will be stuck in the mid 40s. .Long Term...(Tuesday night through Monday) Issued at 252 PM EST Mon Jan 25 2021 Upper level ridging along the eastern seaboard and deep troughing across south central CONUS will place the OH Valley under deep SW flow at the beginning of the long term. A 5H closed low over central US will continue tracking eastward, filling as it tracks over the southern OH Valley and northern TN Valley. Best chances of precip will begin Wednesday afternoon and continue through early Thursday morning. Sounding profiles would suggest mostly rain south of the Parkways and transitioning to mostly snow towards the I-64 corridor, but a rain/snow mix is likely between the two. EPS/GEFS members continue to show agreement on minor accumulations with up to 1 inch possible along our northernmost counties in Indiana and most locations receiving a half inch or less. Temperatures will fall into the low to mid 20s in the cold air behind the front, so impacts will likely include some slick spots on any untreated roads for the Thursday morning commute. Large amplitude ridging and Canadian high pressure moves over the region Thursday through the start of the weekend bringing cold but dry weather. Thursday will be the coldest with highs only reaching into the low 30s across southern Indiana and mid 30s across central KY. Friday morning will likely be the coldest morning of the week with lows in the upper teens to low 20s, but afternoon temps will recover nicely with the aid of WAA along southerly winds with highs in the 40s. Our next chance of rain will come Saturday as system approaches from the Central Plains. This looks to be an all-rain event lasting through Sunday. Finer details will come later as long range models reconcile differences. && .Aviation...(00Z TAF Issuance) Issued at 625PM EST Mon Jan 25 2021 KLVX radar showing another round of showers and storms working through the central Kentucky region. Expect to see ongoing RA or TSRA through the evening hours as the warm front lifts northward. By 06z tonight, most precip should be exiting the region, but the low ceilings and visibilities will stick around through the overnight hours. Guidance is strong on fog development and low ceilings keeping IFR or even LIFR possible during the 06-12z time period for SDF, LEX, and HNB. Wouldn't rule out some VLIFR conditions either if vis drops below 1/2SM for some time. We will continue to monitor and amend if needed. Ceilings will finally start to break up mid/late Tuesday morning. Winds become more southwesterly tonight as the cyclonic flow spins out of the region. Winds will be gusty tomorrow, but mostly around 20kts for all terminals. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...CG Aviation...CJP
Hazardous weather outlook, Jan 25, 3:04 PM CST, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 404 PM EST Mon Jan 25 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262115- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 404 PM EST Mon Jan 25 2021 /304 PM CST Mon Jan 25 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Widespread soaking rainfall will continue until early evening, with localized heavy rainfall possible later in the evening. Minor flooding of low-lying areas will be possible where heavy rain falls repeatedly. The best chance of flooding or ponding will be south of the Western Kentucky and Bluegrass Parkways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor snow accumulations are possible Wednesday afternoon into Wednesday night, mainly across southern Indiana and north central Kentucky. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed flooding through tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Special weather statement, Jan 25, 4:47 PM CST, 3 hours before
Special Weather Statement
National Weather Service Louisville KY
447 PM CST Mon Jan 25 2021
KYZ073>075-252315-
Monroe-Allen-Barren-
447 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...
At 447 PM CST, a strong thunderstorm was located near Scottsville,
moving east at 70 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Scottsville, Tompkinsville, Fountain Run, Oak Forest, Gum Tree,
Maynard, Nobob, Lamb, Flippin and Emberton.
LAT...LON 3666 8627 3674 8630 3690 8574 3684 8574
3683 8565 3671 8561
TIME...MOT...LOC 2247Z 255DEG 62KT 3672 8616
DMSpecial weather statement, Jan 25, 5:00 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
600 PM EST Mon Jan 25 2021
KYZ066-077-078-252330-
Russell-Casey-Adair-
600 PM EST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RUSSELL...SOUTHEASTERN
CASEY AND SOUTHEASTERN ADAIR COUNTIES...
At 559 PM EST/459 PM CST/, a strong thunderstorm was located 7 miles
southeast of Columbia, moving northeast at 75 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Jamestown, Russell Springs, Eli, Gadberry, Windsor, Teddy, Webbs
Cross Roads, Royville, Sano and Gilpin.
LAT...LON 3706 8535 3731 8476 3726 8472 3724 8472
3712 8490 3704 8490 3694 8525
TIME...MOT...LOC 2259Z 243DEG 64KT 3703 8520
DMLocal storm report, Jan 25, 5:36 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM EST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 NW SALEM 37.11N 85.03W
01/25/2021 E1.00 INCH RUSSELL KY UNKNOWN
MPING REPORT
&&
DMSpecial weather statement, Jan 25, 5:55 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EST Mon Jan 25 2021
INZ089-KYZ023>025-260030-
Perry-Hancock-Meade-Breckinridge-
655 PM EST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT PERRY...WEST CENTRAL MEADE...
NORTHWESTERN HANCOCK AND NORTH CENTRAL BRECKINRIDGE COUNTIES...
At 655 PM EST/555 PM CST/, a strong thunderstorm was located near
Tell City, moving northeast at 60 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tell City, Mount Pleasant, Lewisport, Cannelton, Leopold, Troy,
Alton, Roberta, Ranger and Terry.
LAT...LON 3802 8680 3800 8677 3803 8677 3804 8679
3806 8677 3808 8678 3810 8677 3811 8680
3813 8680 3823 8657 3821 8657 3821 8648
3819 8646 3812 8646 3813 8643 3811 8640
3812 8639 3802 8629 3789 8690 3794 8693
TIME...MOT...LOC 2355Z 244DEG 53KT 3798 8682
DMSpecial weather statement, Jan 25, 7:11 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
711 PM CST Mon Jan 25 2021
KYZ073-260130-
Allen-
711 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN COUNTY...
At 711 PM CST, a strong thunderstorm was located near Portland,
moving northeast at 55 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Scottsville, Fleet, Rodemer, West Fork, Clare, Petroleum, Alonzo,
Chapel Hill, Forest Springs and Pope.
LAT...LON 3665 8634 3665 8641 3668 8642 3670 8641
3674 8641 3683 8621 3663 8609
TIME...MOT...LOC 0111Z 244DEG 49KT 3663 8642
DMSpecial weather statement, Jan 25, 7:47 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
747 PM CST Mon Jan 25 2021
KYZ074-076-077-260215-
Metcalfe-Barren-Adair-
747 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BARREN...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...
At 747 PM CST, a strong thunderstorm was located 9 miles southwest of
Edmonton, moving northeast at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Edmonton, Eighty Eight, Cofer, Weed, Gradyville, Curtis, Breeding,
Cyclone, Goodluck and Willow Shade.
LAT...LON 3690 8584 3711 8542 3693 8530 3694 8545
3689 8547 3687 8551 3686 8554 3685 8556
3687 8560 3686 8559 3684 8558 3683 8563
3684 8573 3683 8578
TIME...MOT...LOC 0147Z 244DEG 49KT 3688 8573
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:10 PM CST | Areal Flood Advisory | LMK | Edmonson, Hart | 5 hr |
| Jan 25, 6:46 PM CST | River Flood Advisory | LMK | Bourbon | 112 min |
| Jan 25, 7:09 PM CST | Areal Flood Advisory | LMK | Casey, Green, Taylor | 4 hr |
| Jan 25, 7:11 PM CST | Special Weather Statement | LMK | Allen | 19 min |
| Jan 25, 7:17 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 30 min |
| Jan 25, 7:39 PM CST | Areal Flood Advisory | LMK | Adair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more | 4 hr |
| Jan 25, 7:39 PM CST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Jan 25, 7:50 PM CST | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 4 hr |
| Jan 25, 8:17 PM CST | Special Weather Statement | LMK | Marion | 28 min |
| Jan 25, 8:35 PM CST | Special Weather Statement | LMK | Clinton | 40 min |
| Jan 25, 8:38 PM CST | River Flood Warning | LMK | Bourbon | 25 hr |
| Jan 25, 8:41 PM CST | Special Weather Statement | LMK | Mercer | 34 min |
| Jan 25, 8:56 PM CST | River Flood Warning | LMK | Ohio | 44 hr |
| Jan 25, 9:03 PM CST | River Flood Advisory | LMK | Hart | 15 hr |
| Jan 25, 9:12 PM CST | River Flood Advisory | LMK | Warren | 18 hr |
| Jan 25, 9:21 PM CST | River Flood Advisory | LMK | Franklin | 25 hr |
| Jan 25, 9:38 PM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Jan 26, 2:41 AM CST | Dense Fog Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more | 3 hr |
| Jan 26, 10:55 AM CST | River Flood Advisory | LMK | Hardin, Nelson | 9 hr |
| Jan 26, 12:05 PM CST | River Flood Warning | LMK | Hart | 31 hr |
| Jan 26, 1:59 PM CST | Winter Weather Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 33 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.